MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP 2.7MM/3.5MM INST TRAY LID; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. VLP 2.7MM/3.5MM INST TRAY LID; TRAY, SURGICAL, INSTRUMENT
Model Number 71173859
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the vlp 2.7mm/3.5mm inst tray lid powder coat is peeling due to use over 10 years.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed device.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP 2.7MM/3.5MM INST TRAY LID
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11806111
Report Number1020279-2021-03993
Device Sequence Number3646866
Product Code FSM
UDI-Device Identifier03596010630001
UDI-Public03596010630001
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71173859
Device Catalogue Number71173859
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1